MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)

BOSTON SCIENTIFIC CORPORATION ACQUIRE PULMONARY; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number M00552400
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date was chosen as a best estimate based on the date that the manufacturer became aware of the event.The complainant was unable to provide the suspect device upn and lot number; therefore, the expiration date, device manufacture dates are unknown.Premarket/510(k) #: k163248 & k151895.(b)(4).According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire pulmonary needle was used during an endobronchial ultrasound bronchoscopy (ebus) procedure performed on an unknown date.According to the complainant, during procedure, the needle coiled too much which resulted in the needle poking the mediastinum and causing a pneumothorax.It is unknown how this procedure was completed.Despite the report of prolonged hospitalization, the patient's condition at the conclusion of the procedure was reported to be fine.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.

Brand Name
ACQUIRE PULMONARY
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9340512
Report Number3005099803-2019-05570
Device Sequence Number2734636
Product Code EOQ
UDI-Device Identifier08714729986249
UDI-Public08714729986249
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00552400
Device Catalogue Number5240
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;